December  2019, 6(2): 277-306. doi: 10.3934/jcd.2019014

Integrable reductions of the dressing chain

1. 

Department of Mathematics, Faculty of Science, University of Hradec Kralove, Czech Republic

2. 

Department of Mathematics and Statistics, University of Cyprus, P.O. Box 20537, 1678 Nicosia, Cyprus

3. 

Université de Poitiers, Laboratoire de Mathématiques et Applications, UMR 7348 du CNRS, Bât. H3, Boulevard Marie et Pierre Curie, Site du Futuroscope, TSA 61125, 86073 POITIERS Cedex 9, France

* Corresponding author: Charalampos Evripidou

Received  March 2019 Revised  July 2019 Published  November 2019

Fund Project: The research of the first author was supported by the project "International mobilities for research activities of the University of Hradec Králové", CZ.02.2.69/0.0/0.0/16_027/0008487.

In this paper we construct a family of integrable reductions of the dressing chain, described in its Lotka-Volterra form. For each $ k, n\in \mathbb N $ with $ n \geqslant 2k+1 $ we obtain a Lotka-Volterra system $ \hbox{LV}_b(n, k) $ on $ \mathbb {R}^n $ which is a deformation of the Lotka-Volterra system $ \hbox{LV}(n, k) $, which is itself an integrable reduction of the $ 2m+1 $-dimensional Bogoyavlenskij-Itoh system $ \hbox{LV}({2m+1}, m) $, where $ m = n-k-1 $. We prove that $ \hbox{LV}_b(n, k) $ is both Liouville and non-commutative integrable, with rational first integrals which are deformations of the rational first integrals of $ \hbox{LV}({n}, {k}) $. We also construct a family of discretizations of $ \hbox{LV}_b(n, 0) $, including its Kahan discretization, and we show that these discretizations are also Liouville and superintegrable.

Citation: Charalampos Evripidou, Pavlos Kassotakis, Pol Vanhaecke. Integrable reductions of the dressing chain. Journal of Computational Dynamics, 2019, 6 (2) : 277-306. doi: 10.3934/jcd.2019014
References:
[1]

M. Adler, P. van Moerbeke and P. Vanhaecke, Algebraic Integrability, Painlevé Geometry and Lie Algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, 47, Springer-Verlag, Berlin, 2004. doi: 10.1007/978-3-662-05650-9.  Google Scholar

[2]

V. Adler, Cutting of polygons, Funct. Anal. Appl., 27 (1993), 141-143.  doi: 10.1007/BF01085984.  Google Scholar

[3]

O. I. Bogoyavlenskij, Some constructions of integrable dynamical systems, Math. USSR-Izv., 31 (1988), 47-75.  doi: 10.1070/IM1988v031n01ABEH001043.  Google Scholar

[4]

O. I. Bogoyavlenskij, Integrable Lotka-Volterra systems, Regul. Chaotic Dyn., 13 (2008), 543-556.  doi: 10.1134/S1560354708060051.  Google Scholar

[5]

E. Celledoni, R. I. McLachlan, D. I. McLaren, B. Owren and G. R. W. Quispel, Integrability properties of Kahan's method, J. Phys. A, 47 (2014), 20pp. doi: 10.1088/1751-8113/47/36/365202.  Google Scholar

[6]

P. A. Damianou, C. A. Evripidou, P. Kassotakis and P. Vanhaecke, Integrable reductions of the Bogoyavlenskij-Itoh Lotka-Volterra systems, J. Math. Phys., 58 (2017), 17pp. doi: 10.1063/1.4978854.  Google Scholar

[7]

C. A. EvripidouP. Kassotakis and P. Vanhaecke, Integrable deformations of the Bogoyavlenskij-Itoh Lotka-Volterra systems, Regul. Chaotic Dyn., 22 (2017), 721-739.  doi: 10.1134/S1560354717060090.  Google Scholar

[8]

C. A. EvripidouP. H. van der Kamp and C. Zhang, Dressing the dressing chain, SIGMA Symmetry Integrability Geom. Methods Appl., 14 (2018), 59-73.  doi: 10.3842/SIGMA.2018.059.  Google Scholar

[9]

A. Fordy and A. Hone, Discrete integrable systems and Poisson algebras from cluster maps, Comm. Math. Phys., 325 (2014), 527-584.  doi: 10.1007/s00220-013-1867-y.  Google Scholar

[10]

R. Hirota and K. Kimura, Discretization of the Euler top, J. Phys. Soc. Japan, 69 (2000), 627-630.  doi: 10.1143/JPSJ.69.627.  Google Scholar

[11]

R. Hirota and K. Kimura, Discretization of the Lagrange top, J. Phys. Soc. Japan, 69 (2000), 3193-3199.  doi: 10.1143/JPSJ.69.3193.  Google Scholar

[12]

Y. Itoh, Integrals of a Lotka-Volterra system of odd number of variables, Progr. Theoret. Phys., 78 (1987), 507-510.  doi: 10.1143/PTP.78.507.  Google Scholar

[13]

Y. Itoh, A combinatorial method for the vanishing of the Poisson brackets of an integrable Lotka-Volterra system, J. Phys. A, 42 (2009), 11pp. doi: 10.1088/1751-8113/42/2/025201.  Google Scholar

[14]

T. E. Kouloukas, G. R. W. Quispel and P. Vanhaecke, Liouville integrability and superintegrability of a generalized Lotka-Volterra system and its Kahan discretization, J. Phys. A, 49 (2016), 13pp. doi: 10.1088/1751-8113/49/22/225201.  Google Scholar

[15]

C. Laurent-Gengoux, A. Pichereau and P. Vanhaecke, Poisson Structures, Fundamental Principles of Mathematical Sciences, 347, Springer, Heidelberg, 2013. doi: 10.1007/978-3-642-31090-4.  Google Scholar

[16]

A. J. Lotka, Analytical Theory of Biological Populations, The Plenum Series on Demographic Methods and Population Analysis, Plenum Press, New York, 1998. doi: 10.1007/978-1-4757-9176-1.  Google Scholar

[17]

A. S. Miscenko and A. T. Fomenko, Generalized Liouville method for the integration of Hamiltonian systems, Funkcional. Anal. i Priložen., 12 (1978), 46–56, 96. doi: 10.1007/BF01076254.  Google Scholar

[18]

M. Noumi and Y. Yamada, Affine Weyl groups, discrete dynamical systems and Painlevé equations, Comm. Math. Phys., 199 (1998), 281-295.  doi: 10.1007/s002200050502.  Google Scholar

[19]

P. H. van der Kamp, T. E. Kouloukas, G. R. W. Quispel, D. T. Tran and P. Vanhaecke, Integrable and superintegrable systems associated with multi-sums of products, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 470 (2014), 23pp. doi: 10.1098/rspa.2014.0481.  Google Scholar

[20]

A. P. Veselov, Integrable mappings, Russian Math. Surveys, 46 (1991), 1-51.  doi: 10.1070/RM1991v046n05ABEH002856.  Google Scholar

[21]

A. P. Veselov and A. B. Shabat, Dressing chains and the spectral theory of the Schrödinger operator, Funktsional. Anal. i Prilozhen., 27 (1993), 1–21, 96. doi: 10.1007/BF01085979.  Google Scholar

[22]

V. Volterra, Leçons Sur la Théorie Mathématique de la Lutte Pour la Vie, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, Sceaux, 1990.  Google Scholar

show all references

References:
[1]

M. Adler, P. van Moerbeke and P. Vanhaecke, Algebraic Integrability, Painlevé Geometry and Lie Algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, 47, Springer-Verlag, Berlin, 2004. doi: 10.1007/978-3-662-05650-9.  Google Scholar

[2]

V. Adler, Cutting of polygons, Funct. Anal. Appl., 27 (1993), 141-143.  doi: 10.1007/BF01085984.  Google Scholar

[3]

O. I. Bogoyavlenskij, Some constructions of integrable dynamical systems, Math. USSR-Izv., 31 (1988), 47-75.  doi: 10.1070/IM1988v031n01ABEH001043.  Google Scholar

[4]

O. I. Bogoyavlenskij, Integrable Lotka-Volterra systems, Regul. Chaotic Dyn., 13 (2008), 543-556.  doi: 10.1134/S1560354708060051.  Google Scholar

[5]

E. Celledoni, R. I. McLachlan, D. I. McLaren, B. Owren and G. R. W. Quispel, Integrability properties of Kahan's method, J. Phys. A, 47 (2014), 20pp. doi: 10.1088/1751-8113/47/36/365202.  Google Scholar

[6]

P. A. Damianou, C. A. Evripidou, P. Kassotakis and P. Vanhaecke, Integrable reductions of the Bogoyavlenskij-Itoh Lotka-Volterra systems, J. Math. Phys., 58 (2017), 17pp. doi: 10.1063/1.4978854.  Google Scholar

[7]

C. A. EvripidouP. Kassotakis and P. Vanhaecke, Integrable deformations of the Bogoyavlenskij-Itoh Lotka-Volterra systems, Regul. Chaotic Dyn., 22 (2017), 721-739.  doi: 10.1134/S1560354717060090.  Google Scholar

[8]

C. A. EvripidouP. H. van der Kamp and C. Zhang, Dressing the dressing chain, SIGMA Symmetry Integrability Geom. Methods Appl., 14 (2018), 59-73.  doi: 10.3842/SIGMA.2018.059.  Google Scholar

[9]

A. Fordy and A. Hone, Discrete integrable systems and Poisson algebras from cluster maps, Comm. Math. Phys., 325 (2014), 527-584.  doi: 10.1007/s00220-013-1867-y.  Google Scholar

[10]

R. Hirota and K. Kimura, Discretization of the Euler top, J. Phys. Soc. Japan, 69 (2000), 627-630.  doi: 10.1143/JPSJ.69.627.  Google Scholar

[11]

R. Hirota and K. Kimura, Discretization of the Lagrange top, J. Phys. Soc. Japan, 69 (2000), 3193-3199.  doi: 10.1143/JPSJ.69.3193.  Google Scholar

[12]

Y. Itoh, Integrals of a Lotka-Volterra system of odd number of variables, Progr. Theoret. Phys., 78 (1987), 507-510.  doi: 10.1143/PTP.78.507.  Google Scholar

[13]

Y. Itoh, A combinatorial method for the vanishing of the Poisson brackets of an integrable Lotka-Volterra system, J. Phys. A, 42 (2009), 11pp. doi: 10.1088/1751-8113/42/2/025201.  Google Scholar

[14]

T. E. Kouloukas, G. R. W. Quispel and P. Vanhaecke, Liouville integrability and superintegrability of a generalized Lotka-Volterra system and its Kahan discretization, J. Phys. A, 49 (2016), 13pp. doi: 10.1088/1751-8113/49/22/225201.  Google Scholar

[15]

C. Laurent-Gengoux, A. Pichereau and P. Vanhaecke, Poisson Structures, Fundamental Principles of Mathematical Sciences, 347, Springer, Heidelberg, 2013. doi: 10.1007/978-3-642-31090-4.  Google Scholar

[16]

A. J. Lotka, Analytical Theory of Biological Populations, The Plenum Series on Demographic Methods and Population Analysis, Plenum Press, New York, 1998. doi: 10.1007/978-1-4757-9176-1.  Google Scholar

[17]

A. S. Miscenko and A. T. Fomenko, Generalized Liouville method for the integration of Hamiltonian systems, Funkcional. Anal. i Priložen., 12 (1978), 46–56, 96. doi: 10.1007/BF01076254.  Google Scholar

[18]

M. Noumi and Y. Yamada, Affine Weyl groups, discrete dynamical systems and Painlevé equations, Comm. Math. Phys., 199 (1998), 281-295.  doi: 10.1007/s002200050502.  Google Scholar

[19]

P. H. van der Kamp, T. E. Kouloukas, G. R. W. Quispel, D. T. Tran and P. Vanhaecke, Integrable and superintegrable systems associated with multi-sums of products, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 470 (2014), 23pp. doi: 10.1098/rspa.2014.0481.  Google Scholar

[20]

A. P. Veselov, Integrable mappings, Russian Math. Surveys, 46 (1991), 1-51.  doi: 10.1070/RM1991v046n05ABEH002856.  Google Scholar

[21]

A. P. Veselov and A. B. Shabat, Dressing chains and the spectral theory of the Schrödinger operator, Funktsional. Anal. i Prilozhen., 27 (1993), 1–21, 96. doi: 10.1007/BF01085979.  Google Scholar

[22]

V. Volterra, Leçons Sur la Théorie Mathématique de la Lutte Pour la Vie, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, Sceaux, 1990.  Google Scholar

[1]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[2]

Lingju Kong, Roger Nichols. On principal eigenvalues of biharmonic systems. Communications on Pure & Applied Analysis, 2021, 20 (1) : 1-15. doi: 10.3934/cpaa.2020254

[3]

Mauricio Achigar. Extensions of expansive dynamical systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020399

[4]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[5]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[6]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[7]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[8]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[9]

Javier Fernández, Cora Tori, Marcela Zuccalli. Lagrangian reduction of nonholonomic discrete mechanical systems by stages. Journal of Geometric Mechanics, 2020, 12 (4) : 607-639. doi: 10.3934/jgm.2020029

[10]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[11]

Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045

[12]

Wei-Chieh Chen, Bogdan Kazmierczak. Traveling waves in quadratic autocatalytic systems with complexing agent. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020364

[13]

The Editors. The 2019 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2020, 16: 349-350. doi: 10.3934/jmd.2020013

[14]

Jie Shen, Nan Zheng. Efficient and accurate sav schemes for the generalized Zakharov systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 645-666. doi: 10.3934/dcdsb.2020262

[15]

Hua Shi, Xiang Zhang, Yuyan Zhang. Complex planar Hamiltonian systems: Linearization and dynamics. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020406

[16]

Manuel de León, Víctor M. Jiménez, Manuel Lainz. Contact Hamiltonian and Lagrangian systems with nonholonomic constraints. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2021001

[17]

Aurelia Dymek. Proximality of multidimensional $ \mathscr{B} $-free systems. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021013

[18]

Simone Fagioli, Emanuela Radici. Opinion formation systems via deterministic particles approximation. Kinetic & Related Models, 2021, 14 (1) : 45-76. doi: 10.3934/krm.2020048

[19]

Hideki Murakawa. Fast reaction limit of reaction-diffusion systems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1047-1062. doi: 10.3934/dcdss.2020405

[20]

Nitha Niralda P C, Sunil Mathew. On properties of similarity boundary of attractors in product dynamical systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021004

 Impact Factor: 

Metrics

  • PDF downloads (67)
  • HTML views (309)
  • Cited by (0)

[Back to Top]